MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Claudication (2550)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed there are no similar complaints associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the event was definitely related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left proximal third of the superficial femoral artery (sfa).Approximately 17 months after the index procedure, the patient¿s sfa vessel was reportedly reoccluded.No additional intervention has been performed at this time.The investigator assessed that the event was definitely related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Lot history review revealed this is the only complaint related to an allegation of reocclusion for this lot.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the actual sample was not returned for evaluation.It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left proximal superficial femoral artery (sfa).Approximately 17 months after the index procedure, the patient¿s left sfa vessel was reportedly reoccluded.No additional intervention was performed at that time.The investigator assessed that the event was definitely related to the study device and index procedure.Approximately 36 months after the index procedure, the patient presented with pain in the left leg due to reocclusion of target lesion.The health care professional chose to do an angiogram and a revascularization.The hcp deemed the revascularization was successful.The sample was discarded by the user facility and is not available for further evaluation.No further adverse patient effects were reported.A definitive root cause could not be determined based on the information provided.Label review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the left proximal third of the superficial femoral artery (sfa).Approximately 17 months after the index procedure, the patient¿s sfa vessel was reportedly reoccluded.No additional intervention has been performed at this time.The investigator assessed that the event was definitely related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.New information: it was reported through a clinical study approximately three years post index procedure, a duplex ultrasound was performed and identified stenosis at the target lesion.It was further reported that revasculation was successfully performed.Study was completed.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6992548
Report Number3006513822-2017-00242
Device Sequence Number19128621
Product Code ONU
UDI-Device Identifier00801741088681
UDI-Public(01)00801741088681
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2017
Device Model Number9004
Device Catalogue NumberLX351306100
Device Lot NumberGFZD0377
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight83